It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Ear, Nose & Throat Message Board

  • diarrhea after using antibiotic to treat rhinitis.

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 03-13-2018, 09:06 AM   #1
    efang
    Senior Veteran
    (male)
     
    Join Date: Sep 2003
    Location: Maryland
    Posts: 506
    efang HB User
    diarrhea after using antibiotic to treat rhinitis.

    My doctor prescribed me to use Cefdinir because rhinitis or sinusitis , I have yellow mucus for 14 days after getting cold , but now I am happening diarrhea about everyday three times after using the Cefdinir for 2 days, I asked the doctor to replace it but he refused , I have to use the Cefdinir for rest 8 days . Now I only can use some probiotics to remedy the diarrhea , but how the risky is the diarrhea ?

    Thanks.
    __________________
    prostate disease . pre-diabetes.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 03-13-2018, 09:19 AM   #2
    Machaon
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: Fort Laud
    Posts: 4,167
    Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    If your diarrhea and health worsens, you might consider getting tested for Clostridium difficile (C-diff) -associated diarrhea, which is an intestinal infection associated with the taking of broad-spectrum antibiotics like Cefdinir .
    __________________
    ⇒ 75, Heart Failure; Persistent AFib since 1987
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    ⇒ Cheap effective asthma inhaler: Fluticasone Nasal Spray!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    ⇒ 900 weight lifts and 750 knee bends daily
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Old 03-13-2018, 10:52 AM   #3
    quincy
    Senior Veteran
    (female)
     
    Join Date: Apr 2003
    Location: Winnipeg, Canada
    Posts: 5,135
    quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    Definitely ask for a stool sample kit.
    Regarding probiotics, I suggest good quality. A really good brand (I use) is Genuine Health Advanced Gut Health. Take the 50 billion, one at bedtime 1 -2 hours after taking the antibiotic.
    My husband used it during h.pylori treatment....no diarrhea.

    q
    __________________
    It's all a matter of perspective!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Old 03-13-2018, 06:35 PM   #4
    efang
    Senior Veteran
    (male)
     
    Join Date: Sep 2003
    Location: Maryland
    Posts: 506
    efang HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    quincy,

    I will search it, thanks.
    __________________
    prostate disease . pre-diabetes.

     
    Reply With Quote
    Old 03-14-2018, 10:24 AM   #5
    quincy
    Senior Veteran
    (female)
     
    Join Date: Apr 2003
    Location: Winnipeg, Canada
    Posts: 5,135
    quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    Please keep us updated...
    q
    __________________
    It's all a matter of perspective!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Old 03-15-2018, 10:45 AM   #6
    efang
    Senior Veteran
    (male)
     
    Join Date: Sep 2003
    Location: Maryland
    Posts: 506
    efang HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    My doctor let me stop using Cefdinir because he believed my rhinitis already recovered (no yellow mucus), but no one can said that it is Cefdinir helped because it only had been used for two days. he asked me to try it again
    with probiotics if the symptom come back or use another antibiotic.

    Thanks.
    __________________
    prostate disease . pre-diabetes.

     
    Reply With Quote
    Old 03-15-2018, 11:19 AM   #7
    quincy
    Senior Veteran
    (female)
     
    Join Date: Apr 2003
    Location: Winnipeg, Canada
    Posts: 5,135
    quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    You can consider probiotics daily for good gut health in general.

    Have you used a sinus rinse system or neti pot?

    Keep us posted.

    q
    __________________
    It's all a matter of perspective!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by quincy; 03-15-2018 at 11:20 AM.

     
    Reply With Quote
    Old 05-23-2018, 08:25 AM   #8
    zee703
    Member
    (female)
     
    Join Date: May 2012
    Location: MetroDC
    Posts: 52
    zee703 HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    I'll never take cefdnir again--it caused rectal bleeding (which I'd never had before or since; it stopped 2 days after I stopped taking cefdnir). There are lots of other antibiotics to take so I wonder why your dr was so rigid. I take a probiotic that I get from GNC every morning. It builds up good bacteria and whenever I need to take an antibiotic, it helps ward off the diarrhea.

     
    Reply With Quote
    Old 05-23-2018, 08:44 AM   #9
    bethanie04
    Inactive
    (female)
     
    bethanie04's Avatar
     
    Join Date: May 2018
    Location: Tulsa Oklahoma
    Posts: 3
    bethanie04 HB User
    Re: diarrhea after using antibiotic to treat rhinitis.

    This is completely normal. Antibiotics kill both good and bad bacteria which is why it causes diarrhea. You can also take something over the counter to stop diarrhea, its safe with the Cefdinir. BEthanie

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:58 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!